Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 247, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Dec 2, 2007, 9:51 AM CST for Callaway County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2007, 9:51 AM CST (15:51 UTC)
- Expired
- Dec 2, 2007, 10:15 AM CST
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Callaway County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 021552
SVRLSX
MOC027-021615-
/O.NEW.KLSX.SV.W.0247.071202T1551Z-071202T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
951 AM CST SUN DEC 2 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 1015 AM CST
* AT 950 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...AND MOVING
NORTHEAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK...
WILLIAMSBURG...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.
LAT...LON 3884 9165 3869 9214 3882 9214 3887 9216
3907 9176 3907 9165
TIME...MOT...LOC 1551Z 240DEG 62KT 3885 9198
$$
PRZYBYLINSKI1 follow-up statement
000
WWUS53 KLSX 021605
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CST SUN DEC 2 2007
MOC027-021615-
/O.CON.KLSX.SV.W.0247.000000T0000Z-071202T1615Z/
CALLAWAY MO-
959 AM CST SUN DEC 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR CALLAWAY COUNTY...
AT 954 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...MOVING
NORTHEAST AT 70 MPH.
AS OF 9:59 AM CST THERE HAS BEEN NO REPORTS OF SEVERE WEATHER.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SHAMROCK.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO YOU LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3884 9165 3869 9214 3882 9214 3887 9216
3907 9176 3907 9165
TIME...MOT...LOC 1559Z 240DEG 62KT 3891 9182
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 6:49 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 2, 6:49 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 649 AM CST SUN DEC 2 2007 .DISCUSSION... STRONG COLD FRONT NOW MOVING THRU NORTHEAST KANSAS/NORTHWEST MISSOURI WILL COME BARRELING THROUGH THE CWFA TODAY...BRINGING SHARPLY COLDER TEMPERATURES AND GUSTY WINDS WITH IT. SOME THUNDERSTORM POTENTIAL IN THE WARM SECTOR AHEAD OF THE FRONT AS WARM MOIST TONGUE OF AIR STEAMS NORTHEAST FROM THE SOUTHERN PLAINS. VERY WARM OVERNIGHT TEMPS FOR THIS TIME OF YEAR AS WARM AS THE LOWER 60S IN SOME SPOTS...WITH DEWPOINTS IN THE MID AND UPPER 50S STREAMING INTO CENTRAL MISSOURI. HOWEVER...FORECAST SOUNDINGS ARENT SHOWING A LOT OF BUOYANCY AS VERY MOIST ATMOSPHERE AHEAD OF THE FRONT IS KEEPING LAPSERATES VERY NEAR MOIST ADIABATIC. IF ANY CONVECTION IS ABLE TO GET GOING...STRONG LOW LEVEL WINDS COULD BE MIXED DOWN PRODUCING VERY STRONG WIND GUSTS ASSOCIATED WITH THE STORMS. INDEED...WIND IS ALREADY GUSTING TO 20+KTS ACROSS MUCH OF THE AREA. VERY STRONG COLD ADVECTION SETS UP AFT FROPA...TEMPS SHOULD DROP NEARLY 20 DEGREES VERY QUICKLY AFTER THE FRONT PASSES...AND STRONG COLD ADVECTION WILL CONTINUE TO BRING TEMPS BACK DOWN TO MORE DECEMBER-LIKE LOWS IN THE 20S ACROSS MOST OF THE AREA BY TONIGHT. QUIET WEATHER IS STILL IN STORE FOR THE BI-STATE AREA AS A STRONG SURFACE RIDGE BUILDS INTO THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. TEMPERATURES SHOULD RETURN TO NEAR CLIMATOLOGICAL AVERAGES UNTIL MIDWEEK WHEN A CLIPPER SYSTEM WILL BRING ANOTHER SHOT OF COLD AND DRY CANADIAN AIR INTO THE MIDWEST. THERE COULD BE SOME SNOW ASSOCIATED WITH THIS SYSTEM PRIMARILY EAST OF THE MISSISSIPPI...BUT AT THIS TIME...ACCUMULATIONS IF ANY LOOK TO BE VERY LIGHT. CARNEY && .AVIATION... FOR THE 12Z TAFS...STRATO CU DECK FINALLY HAS REACHED THE STL AREA DURING THE PAST FEW HOURS. LO-LEVEL MOISTURE IS RAPIDLY MOVING EAST-NORTHEAST ON THE HEELS OF A 50KT+ LOW-LEVEL JET. LATEST RADAR TRENDS SHOW A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT WHICH EXTENDS FROM JUST SOUTH OF BURLINGTON IOWA THROUGH WEST CENTRAL MISSOURI AND SOUTHEAST INTO SOUTHEAST KANSAS. SCATTERED TO BROKEN AREA OF CONVECTION IS MOVING NORTHEAST INTO SOUTHWEST MISSOURI WILL CONTINUE RAPIDLY NORTHEASTWARD INTO CENTRAL AND EAST CENTRAL MISSOURI BETWEEN 1400 AND 1500 UTC. STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE STL AREA AROUND 1800 UTC. DYNAMIC ATMOSPHERE (STRONG VERTICAL SHEAR / RESPECTABLE VALUES OF SR HELICITY WITHIN LOWEST 0-1 AND 0-2 KM) MAY PRODUCE STRONG THUNDERSTORMS ALONG AND AHEAD OF COLD FRONT. THUS KEEPING AN EYE ON POTENTIAL SEVERE OVER AND SOUTHEAST OF STL LATE THIS MORNING AND EARLY AFTERNOON. RP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 2, 6:14 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 614 AM CST SUN DEC 2 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 614 AM CST SUN DEC 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION. ISOLATED STORMS COULD BE STRONG...OR EVEN SEVERE PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI AND EAST OF INTERSTATE 55 IN ILLINOIS THIS AFTERNOON. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS THAT DO FORM IS DAMAGING WIND GUSTS. ADDITIONALLY... STRONG WINDS COULD GUST UP TO 35 MPH OUTSIDE OF THUNDERSTORM ACTIVITY BOTH AHEAD OF AND BEHIND THE COLD FRONT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SNOW OVER NORTHEAST MISSOURI AND CENTRAL ILLINOIS ON WEDNESDAY AS A WEAK STORM SYSTEM PASSES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON...ESPECIALLY ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. THUNDERSTORMS MAY STRENGTHEN RAPIDLY AHEAD OF THE COLD FRONT THIS AFTERNOON AND BECOME SEVERE WITH LITTLE ADVANCE WARNING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.